advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Bradford, Tennessee, USA:

My three year old grandson was diagnosed with type 1 Two weeks ago, my three year old grandson, was diagnosed with type 1 diabetes six months ago and treted with NPH and Regular, developed a rash on face and upper arms. His pediatric endocrinologist said it was an allergic reaction to something he consumed, so we removed peanut butter from the diet and applied the cream prescribed, but the rash has worsened. I'm wondering if it could be hormonal or a reaction to insulin rather than something he is eating. Any information you can provide would be helpful.

Answer:

Allergies to insulin used to be much more common than now. Current insulin is extremely pure, but any medication, including insulin, can cause allergic reactions. You should stay in close contact with your diabetes team since they can help sort out other possibilities and also the possibility of insulin being the allergen/culprit.

SB

DTQ-20030226132732
Original posting 2 Jun 2003
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.